# SDR QXEA2022062700232

- Difficulty date: June 23, 2022
- Submitted: June 27, 2022
- Operation: Air carrier
- Aircraft: N404QX
- Make and model: Bombdr DHC8402
- Aircraft serial: 4046
- Aircraft time: 47,529 hours, 50,181 cycles
- System (JASC): 5610 · Flight Compartment Windows
- Part: Windshield
- Part number: 8SC5050008
- Part serial: 16322H1748
- Condition: Faulted
- Location: Zone 200
- Part time: 8,241 hours, 9,071 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

ON CLIMBOUT AROUND FL200, WE STARTED SMELLING A STRONG SMELL THAT INCREASED IN INTENSITY. WE IDENTIFIED THE SOURCE AS A POSSIBLE ELECTRICAL SMOKE/FIRE, AND SOON AFTER WE STARTED SEEING SMOKE COMING OUT OF THE RIGHT WINDSHIELD ELEMENT BEHIND THE CAUTION/ADVISORY PANEL. WE THOUGHT IT WAS THE WINDSHIELD HEAT, SO WE TURNED OFF THE SWITCH, AND SOON AFTER THE SMOKE DISSIPATED. WE DONNED THE OXYGEN MASKS AND PERFORMED THE AIRCRAFT SMOKE IN FLIGHT CHECKLIST. NO CAUTION MESSAGES APPEARED IN FLIGHT OR ON THE GROUND. DIVERTED AND LANDING UNEVENTFUL. REMOVED FROM SERVICE. REPLACED  RH WINDSHIELD PER Q400 AMM TASKS 56-10-01-000/400-801. REF: W/O 319513, N/R-1 THROUGH N/R-14 FOR TROUBLESHOOTING AND ALL WORK PERFORMED. OPERATIONAL CHECK FLIGHT GOOD. AIRCRAFT RETURNED TO SERVICE.
